Cryptography and Communications

, Volume 3, Issue 1, pp 1–16

New commutative semifields defined by new PN multinomials


DOI: 10.1007/s12095-010-0022-2

Cite this article as:
Budaghyan, L. & Helleseth, T. Cryptogr. Commun. (2011) 3: 1. doi:10.1007/s12095-010-0022-2


We introduce two infinite classes of quadratic PN multinomials over \(\textbf{F}_{p^{2k}}\) where p is any odd prime. We prove that for k odd one of these classes defines a new family of commutative semifields (in part by studying the nuclei of these semifields). After the works of Dickson (Trans Am Math Soc 7:514–522, 1906) and Albert (Trans Am Math Soc 72:296–309, 1952), this is the firstly found infinite family of commutative semifields which is defined for all odd primes p. These results also imply that these PN functions are CCZ-inequivalent to all previously known PN mappings.


Commutative semifield Equivalence of functions Perfect nonlinear Planar function 

Copyright information

© Springer Science + Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of InformaticsUniversity of BergenBergenNorway

Personalised recommendations